Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 237, NWS Lubbock, TX

June 30, 2005Cochran County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 30, 2005, 8:46 PM CDT for Cochran County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2005, 8:46 PM CDT (01:46 UTC)
Expired
Jun 30, 2005, 9:27 PM CDT
In force
41 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Cochran County, TX

The radar

The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:40 PM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jun 30, 3:40 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CDT THU JUN 30 2005

.SHORT TERM...
SHTWV EVIDENT ON WV IMAGERY AND AREA PROFILERS IS PARTLY RESPONSIBLE
FOR LINGERING HIGH-BASED TSTMS ACROSS THE PANHANDLES THIS AFTERNOON.
AS THIS ENERGY SHIFTS OFF TO THE E-NE IT APPEARS THAT ANOTHER AREA
OF WEAK LIFT WILL MOVE ACROSS THE REGION FROM NM THIS EVENING.
EXPECT THAT WE MAY SEE SOME SCT TSTMS DEVELOP ON THE SLOPES OF
EASTERN NM AND THEN PROPAGATE INTO THE WESTERN CWA THROUGH THE EVE
HRS.

ADDITIONAL FEATURE OF INTEREST IS THE CDFNT/OUTFLOW BOUNDARY THAT
BRIEFLY CAME INTO THE NW SPLNS TODAY BEFORE /WASHING OUT/ BACK TO
THE NORTH DURING THE AFTN. MODEL CONSENSUS INCLUDING NAM/SPC
ENSEMBLES AND GFS SAG THIS BOUNDARY SLOWLY SOUTH DURING THE EARLY
MORNING HRS ON FRI....AT LEAST INTO ABOUT THE NERN THIRD OF THE CWA.
CANT REALLY ARGUE AGAINST THIS SOLN AND IT IS REFLECTED IN GRIDS
ALTHOUGH ACTUAL PROGRESSION WILL CERTAINLY BE AFFECT BY EXTENT AND
LOCATION OF CONVECTION OVERNIGHT.

BIG FCST PROBLEM FOR LATER TONITE INTO FRI MORN WILL BE THE
POTENTIAL FOR A NOCTURNAL MCS TO MOVE SOUTH THRU THE EASTERN
PANHANDLES AND CLIP THE SPLNS OVERNIGHT THRU FRI MORN. INHERITED
LOW POPS ACROSS THE NE COUNTIES AND HAVE JUST EXPANDED THESE A BIT
SOUTH AND EAST. NUDGED FRI MORN LOWS UP A CAT ACROSS THE FROM LBB
SOUTH AND EAST AS LBB ONLY DIPPED TO 74F THIS MORNING AND WINDS/SFC
MOISTURE ARE PROGGED TO BE SIMILAR TONITE.

IF THE NAM IS CORRECT...SHARP H5 TROF WILL MOVE ACROSS THE ROCKIES
...SUPPRESSING THE UPR RIDGE...INCREASING THE NW FLOW ACROSS THE
REGION AND MAINTAINING SOME LIFT ACROSS THE AREA THRU THE DAY ON
FRIDAY. BELIEVE THERE MAY BE SOME EARLY MORNING SHOWER
ACTIVITY...SIMILAR TO THIS MORNING...ESPECIALLY IN THE VICINITY OF
THE CDFNT. HIGHS TOMORROW MAY BE A BIT TRICKY WITH POSSIBLE
INFLUENCE FROM BOUNDARY AND CONVECTIVE DEBRIS SO HAVE STAYED CLOSE
TO GUIDANCE.

.LONG TERM...
INTERESTING FORECAST COMING UP...DESPITE THE GENERAL PATTERN OF THE
UPPER LEVEL RIDGE HOLDING TO THE WEST. NAM/GFS/SREF MEMBERS AGREE
THERE WILL BE A COMPLEX OF STORMS FRIDAY NIGHT AND EARLY SATURDAY
SOMEWHERE ACROSS WESTERN OKLAHOMA AND THE EASTERN PANHANDLES.
PREVIOUS FORECASTS HAVE THIS SCENARIO HANDLED WELL AND HAVE NOT MADE
ANY SIGNIFICANT CHANGES...KEEPING CHANCE POPS GOING IN THE NORTH AND
EAST...WITH DECREASING CHANCES FOR PRECIPITATION TO THE SOUTH AND
WEST.

THE UPPER RIDGE REBUILDS OVER NEW MEXICO AND ARIZONA BY THE END OF
THE WEEKEND AND FIRST PART OF NEXT WEEK. THE MODELS CONTINUE TO
SUGGEST A SERIES OF RIPPLES IN THE NORTHERLY FLOW ALOFT...WHICH
COULD LEAD TO SCATTERED THUNDERSTORMS ON NEARLY ANY GIVEN NIGHT.
BELIEVE PLACING A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR
DAYS 3 THROUGH 7 WOULD GIVE THE WRONG IMPRESSION...MEANING MOST
AREAS WILL NOT SEE ANY RAIN AT ALL DURING THESE TIMES. WILL
THEREFORE TAKE THE APPROACH OF LEAVING POPS LOW FOR NOW AND TAKE IT
ONE DAY AT A TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  93  64  95 /  20  20  20  10
TULIA         67  94  64  94 /  20  20  20  10
PLAINVIEW     68  95  64  95 /  20  10  20  10
LEVELLAND     68  95  66  97 /  20  10  10  10
LUBBOCK       71  95  68  98 /  20  10  10  10
BROWNFIELD    69  97  68 100 /  10  10  10  10
CHILDRESS     72  95  69  93 /  30  20  30  10
SPUR          72  97  69  97 /  10  10  20  10
ASPERMONT     75  99  71  97 /  10  10  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

33/14
Hazardous weather outlook, Jun 30, 5:45 AM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
545 AM CDT THU JUN 30 2005

TXZ021>044-011045-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
545 AM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE EXTREME
SOUTHERN PANHANDLE FRIDAY NIGHT. SOME STORMS MAY REACH SEVERE LIMITS
WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY THREAT.

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.